Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Otc Med For Neuropathy In Feet

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

neuropathy in feet

ive recently had worse pain in feet (no d meds) & tried amiltryptiline, neurontin without success, now on morphine & effexor (my psy says that effexor also works for physical pain; do u know something about this?thksps:everyone can respond...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
3TC can also aggravate neuropathy in some patients. There are several clinical trials looking at new drugs for neuropathy. One is using a potent form of capsaicin that is painted on the involved area. The ACTG is also about to open a study using a... Read more »

Neuropathy in feet, reversable ? relief ?

I have peripheral neuropathy in my toes and on the soles of both feet, advised by this forum that it is the stavudine in my meds. Currently I am on GPO VIR , single tablet so cannot just drop stavudine. I have improved over last 9 months, and this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Neuropathy in the feet/toes in the setting of stavudine treatment is usually reversible if the stavudine is stopped before it gets too severe (there are other causes of neuropathy so a good history and physical examination is recommended). Do you... Read more »

Neuropathy in my feet?

I have been positive for 19 years and have had neuropathy in both legs since Feb 91.At one time Desipramine and Mexitil worked to help manage the pain along with Kadian.Currently I take 400 mg of Kadian for my leg pain with Dilaudid for breakthrough...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Peripheral neuropathy remains one of the most challenging HIV-treatment related conditions to manage since often patients need to continue to take possibly offending meds from the HIV/AIDS standpoint. Your current regimen has not been linked to an... Read more »

neuropathy of the feet

Hello Dr.Henry I'm a former patient of yours and was hoping you could give me some advice.I am experiencing numbness and tingling and pain on my feet and halfway up my calves.my counts are 416 t-cells and V.L of 108.I am on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Have you been evaluated by a neurologist to pinpoint the cause (most likely your HIV meds). Switching off the Videx and possibly the Epivir may be necessary. What you can switch depends on your past treatment history. Amitryptiline someetimes... Read more »
Connect With Others

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »

Treatment options for Neuropathy

Posted by Neuropathypain, 1 Reply
I have suffered from Neuropathy since 2000. At first they thought it was the Zerit that I was on becuase a side effect was Neuropathy and it could go away, it never did it just got worse. I have tried every drug from Neurotin to Lyrica with no pain... Read more »

Neuropathy?

Posted by Anonymous, 2 Replies
Just a few queries on HIV related neuropathy.

As I understand it, in most (~99%) cases it is the meds that cause neuropathy in HIV infected individuals and not the disease itself. I have also read, however, that peripheral neuropathy can occur very... Read more »